Posted By Julia Chang on May 08, 1999 at 22:11:29
Topic Area: Diarrhea
Can someone pls help?
I am a 31 yr old female. On Aug.7.98 I had my gall bladder completely removed after a major attack. I had just had a baby in June. I was told I could eat/drink anything i wanted from now on. Well, from day one after the surgery, I began to suffer from terrible bouts of diarreah (crampy stomach, watery stools, gurgly noises etc). When this persisted, and I called the doctor, I was told to try Metamucil, and to allow at least 6 mths for my body to adjust. It would get so bad (up to 8 times a day) that i started to chug Pepto Bismol (this gives me relief). But now i have been told that Pepto will eat the lining of my stomach eventually. I have bouts of diarreha like this about every 2 weeks (sometimes more) lasting 1-1/2 days. Does anyone else suffer from this and what can you do? Will the body eventually adjust? I have made an appt. to see the doctor. Thank you so much to anyone who can help with ANY suggestions. MJ
With reference to MJ's problem posted above, I have the following comments:
Diarrhea after gallbladder surgery is usually caused by inadquate bile flow. Bile is produced in the liver and mostly stored in the gallbladder. Whenever bile is needed in the intestine, the gallbladder would contract and squirt out the bile in much larger quantity than the limited small flow from the liver. Once the gallbladder is removed, the bile supply is much reduced and results in poor digestion which may cause diarrhea or constipation. Among those people who have gallbladder removed, it is common to alternate between diarrhea and constipation and normal bowel movement is rare.
Bile flow is not only important for digestion in the intestine, it is also important for lubricating the intestinal wall. In order to normalize the bowel movements, bile flow should be stimulated. When the bile flows better, digestion would be improved and the bowel movements may become more normal. A Chinese herb, Coptis, is known to be excellent in stimulating the bile flow. Most people who used it found that the natural stool color (from bile color)darkens the next day right away because of more bile flow and their bowel movements become more normal in a few weeks.
More details may be found in:
Conquering chronic diseases without drugs or surgery
Re: Post surgery gall bladder diarreha BS 5/28/1999
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.